Alert archive / Texas / High Wind Warnings in 2024
High Wind Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this high wind warning at May 29, 2024, 2:35 AM CDT for Bastrop County, Lee County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2024, 2:35 AM CDT (07:35 UTC)
- Expired
- May 29, 2024, 3:10 AM CDT
- In force
- 35 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 62 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3033 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- -0.6
- Supercell composite
- -4.8
The text
As transmitted.
532 WWUS74 KEWX 290735 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 235 AM CDT Wed May 29 2024 TXZ173-290845- /O.EXP.KEWX.HW.W.0002.000000T0000Z-240529T0800Z/ Williamson- Including the cities of Georgetown 235 AM CDT Wed May 29 2024 ...HIGH WIND WARNING WILL EXPIRE AT 3 AM CDT EARLY THIS MORNING... $$ TXZ193-194-290900- /O.NEW.KEWX.HW.W.0003.240529T0735Z-240529T0900Z/ Bastrop-Lee- Including the cities of Bastrop and Giddings 235 AM CDT Wed May 29 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... * WHAT...Southeast wind gusts up to 60 mph on the back edge of an exiting rain system. * WHERE...Bastrop and Lee Counties. * WHEN...Until 4 AM CDT early this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ 29
1 follow-up statement
278 WWUS74 KEWX 290810 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 310 AM CDT Wed May 29 2024 TXZ193-194-291100- /O.CAN.KEWX.HW.W.0003.000000T0000Z-240529T0900Z/ /O.NEW.KEWX.WI.Y.0012.240529T0810Z-240529T1100Z/ Bastrop-Lee- Including the cities of Bastrop and Giddings 310 AM CDT Wed May 29 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northeast winds gusting over 35 mph. * WHERE...Bastrop and Lee Counties. * WHEN...Until 6 AM CDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ209-225-291100- /O.NEW.KEWX.WI.Y.0012.240529T0810Z-240529T1100Z/ Fayette-Lavaca- Including the cities of Hallettsville and La Grange 310 AM CDT Wed May 29 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * WHAT...Northeast winds gusting over 35 mph. * WHERE...Fayette and Lavaca Counties. * WHEN...Until 6 AM CDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 29
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this high wind warning went out at May 29, 1:17 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 29, 1:17 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 117 AM CDT Wed May 29 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Thursday) Issued at 117 AM CDT Wed May 29 2024 The main area of showers and thunderstorms continues to push east into the eastern counties at the present time. This activity associated with a mid-level impulse has allowed for widespread beneficial rainfall to occur over most of the CWA. In addition to the rain, we have seem some reports of some gusty winds on the back edge of the precip shield indicative of perhaps a weak wake low. Will continue to monitor this for any possible higher wind speeds which would need some sort of headline to cover the threat. Further to the west, some additional scattered shower and isolated thunderstorms can be seen on radar with the bulk of the activity in Mexico but now seeing some of this skirt just east of the Rio Grande. The presentation and movement of this is indicative of additional mid-level lift. This activity is not picked up well by the latest high-res model guidance but think as this moves east into our worked over airmass much of this should struggle to strengthen. Will continue to monitor for possible signs this thinking is wrong. Latest high-res models are fairly quiet for the today period through the late afternoon and evening hours as the atmosphere struggles to bounce back from the overnight activity. Will keep some low PoPs in the forecast for mainly the eastern and northern counties through the afternoon. Overall not too confident in the forecast, but with peak heating could see some additional isolated showers and storms in addition to the left over morning activity. The severe threat is non-zero, but overall low. The Day 1 Outlook has the CWA in a level 1 risk for severe storms. Otherwise, high temperatures today will top out in the upper 80s in the north to the upper 90s in the Rio Grande Counties. For tonight, will keep some 20 PoPs in the forecast for the chance of an isolated shower or storm. Lows will be in the 70s. Additional isolated to perhaps scattered showers and storms can be expected Thursday, but overall chances and confidence is low with little focus for forcing. Highs will be back in the upper 80s to near 100 degrees. && .LONG TERM... (Thursday night through Tuesday) Issued at 117 AM CDT Wed May 29 2024 A daily opportunity for low to medium chances of rain and storms will continue through the end of the workweek and into the upcoming weekend. These thunderstorm chances will remain attributed to a combination of factors, including a stationary front across North Texas, a dryline across West Texas, any outflow boundaries that develop from convection each day, and weak impulses/disturbances riding above the top of the ridge centered across Mexico embedded within the westerly to northwesterly mid-level flow. While this particular pattern results in daily chances for rain, the exact locations where the rain will fall remain uncertain due number of factors at play and the nuances of each. Convective parameters may support organized strong to severe storms and locally heavy rain at times as well. Temperatures will run near or slightly above normal through the weekend. THe rain and storm chances look to decline and temperatures look to start rising into early to middle of next week as medium range guidance shows the ridging over Mexico starts to strengthen and nudge more northward into Texas and the Desert Southwest. We will have to keep an eye on those peak heat indices again next week each afternoon as a result of the climbing temperatures and continued elevated dew points. && .AVIATION... (06Z TAFS) Issued at 1130 PM CDT Tue May 28 2024 Showers and thunderstorms continue to move east across the area, mainly east of I-35 at the start of the period. MVFR ceilings are seen in the wake of this system at I-35 sites, expected to return to VFR during the morning and remain the rest of the day. There are lesser chances for showers and thunderstorms tomorrow and will keep a dry forecast for all sites at this time. MVFR ceilings look to return to the area Thursday morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 74 90 74 / 30 20 30 30 Austin Bergstrom Intl Airport 90 74 90 73 / 30 20 30 30 New Braunfels Muni Airport 92 74 93 74 / 20 20 20 30 Burnet Muni Airport 85 72 86 71 / 40 20 30 40 Del Rio Intl Airport 100 80 100 78 / 10 10 10 20 Georgetown Muni Airport 87 72 89 71 / 30 20 40 30 Hondo Muni Airport 94 75 95 74 / 20 20 10 30 San Marcos Muni Airport 90 73 92 73 / 20 20 20 30 La Grange - Fayette Regional 88 75 89 75 / 30 20 40 20 San Antonio Intl Airport 92 75 93 75 / 20 20 20 30 Stinson Muni Airport 94 76 95 75 / 20 20 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...29 Long-Term...Brady Aviation...27
Hazardous weather outlook, May 28, 3:53 AM CDT, 22 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 353 AM CDT Tue May 28 2024 TXZ171>173-183>194-202>209-217>225-228-290900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 353 AM CDT Tue May 28 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Dangerous heat will be expected this afternoon with heat indices as high as 110 degrees across our southern most counties. Heat Advisory in effect from Noon through 7 PM CDT across these locations. There is a level 2 to 3 out of 5 risk for severe thunderstorms across all of South Central Texas from this evening into tonight. Large hail and damaging winds are the primary threats. Isolated tornado possible as well. There is a level 1 to 2 out of 4 risk for excessive rainfall across most of our area. A corridor of heavy rainfall where 1 to 3 inches could fall with locally higher amounts, is possible across our northern/northeastern most counties. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The potential for strong to severe storms and locally heavy rains mainly during the afternoon into evening hours will continue for the remainder of the week into next weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit reports from any storms during this evening through tonight, and in the week ahead.
In the hours before
Special weather statement, May 28, 10:51 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1051 PM CDT Tue May 28 2024
TXZ191-206>208-290430-
Guadalupe TX-Comal TX-Caldwell TX-Hays TX-
1051 PM CDT Tue May 28 2024
...A strong thunderstorm will impact portions of southwestern
Caldwell, southwestern Hays, central Guadalupe and eastern Comal
Counties through 1130 PM CDT...
At 1051 PM CDT, Doppler radar was tracking a strong thunderstorm over
Canyon Lake, or over Canyon Lake Dam, moving southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Braunfels, San Marcos, Seguin, Wimberley, Canyon Lake Dam, Canyon
Lake, McQueeney, Martindale, Kingsbury, Staples, Smithson Valley,
Fentress, Geronimo, Zorn, Startzville, Reedville, Redwood, Freiheit,
Solms, and Hunter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2982 9839 3002 9822 2982 9768 2949 9793
TIME...MOT...LOC 0351Z 300DEG 35KT 2987 9824
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
BFSpecial weather statement, May 28, 11:13 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1113 PM CDT Tue May 28 2024
TXZ173-191>193-208-290500-
Caldwell TX-Williamson TX-Bastrop TX-Hays TX-Travis TX-
1113 PM CDT Tue May 28 2024
...Strong thunderstorms will impact portions of Williamson, Caldwell,
central Hays, Travis and western Bastrop Counties through MIDNIGHT
CDT...
At 1112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sun City to near Wimberley. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, San Marcos, Pflugerville,
Kyle, Taylor, Buda, Lockhart, Elgin, Dripping Springs, Wimberley,
Granger, Tanglewood Forest, Serenada, Anderson Mill, Austin Bergstrom
Int Airport, Windemere, and Leander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 9727 3055 9720 3043 9725 3040 9733
3037 9727 2974 9754 2981 9785 2983 9784
2985 9786 2982 9792 2985 9803 2992 9813
2993 9815 3080 9779 3080 9743
TIME...MOT...LOC 0412Z 276DEG 30KT 3073 9776 2994 9809
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BFSpecial weather statement, May 29, 12:08 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1208 AM CDT Wed May 29 2024
TXZ173-191>194-206>209-223-225-290615-
Guadalupe TX-Comal TX-Caldwell TX-Lavaca TX-Williamson TX-Bastrop TX-
Fayette TX-Gonzales TX-Hays TX-Lee TX-Travis TX-
1208 AM CDT Wed May 29 2024
...Strong thunderstorms will impact portions of eastern Williamson,
Caldwell, southeastern Hays, Guadalupe, eastern Travis, Bastrop,
Gonzales, Lee, Fayette, northwestern Lavaca and southeastern Comal
Counties through 115 AM CDT...
At 1207 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thrall to near Rosanky to near Seguin.
Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Austin, Round Rock, New Braunfels, Georgetown, San Marcos,
Pflugerville, Schertz, Kyle, Seguin, Cibolo, Taylor, Buda, Lockhart,
Elgin, Bastrop, Gonzales, Luling, Giddings, La Grange, and
Smithville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2963 9687 2911 9761 2938 9784 2937 9811
2948 9812 2950 9818 2949 9819 2962 9820
3023 9778 3084 9757 3074 9727 3046 9715
3056 9696 3032 9674 3029 9665 3016 9679
3014 9665 2996 9657
TIME...MOT...LOC 0507Z 296DEG 30KT 3055 9725 2993 9735 2952 9792
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, May 29, 1:37 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
137 AM CDT Wed May 29 2024
TXZ173-191>194-207>209-222>225-290730-
Guadalupe TX-Karnes TX-Caldwell TX-Lavaca TX-Williamson TX-
Bastrop TX-De Witt TX-Fayette TX-Gonzales TX-Hays TX-Lee TX-
Travis TX-
137 AM CDT Wed May 29 2024
...Strong winds will impact portions of Williamson, Caldwell,
DeWitt, east central Guadalupe, eastern Travis, northeastern Karnes,
Bastrop, Gonzales, northwestern Lee, southwestern Fayette and
western Lavaca Counties through 230 AM CDT...
At 136 AM CDT, Doppler radar was tracking strong winds along the
back edge of the dissipating reflectivity in association with a wake
low from near Georgetown to near Weesatche.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Lockhart, Elgin, Cuero, Bastrop, Gonzales, Yoakum, Luling,
Smithville, Yorktown, Shiner, Granger, Flatonia, Moulton, and
Serenada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 9760 3074 9727 3047 9716 3047 9713
2910 9698 2887 9730 2892 9742 2879 9760
2880 9771 3091 9783
TIME...MOT...LOC 0636Z 289DEG 44KT 3060 9769 2891 9749
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BRADYLocal storm report, May 29, 2:11 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
211 AM CDT Wed May 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Tstm Wnd Gst 1 N Laughlin AFB 29.37N 100.78W
05/28/2024 M63 MPH Val Verde TX AWOS
AWOS station KDLF Laughlin AFB.
&&
MBLocal storm report, May 29, 2:15 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
215 AM CDT Wed May 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM Tstm Wnd Gst 1 SSW Burnet 30.74N 98.24W
05/28/2024 M59 MPH Burnet TX ASOS
ASOS station KBMQ Burnet Muni Arpt-Kate
Craddock Fld; Associated with outflow from
thunderstorm.
&&
MBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:13 PM CDT | Special Weather Statement | EWX | Maverick | 47 min |
| May 28, 7:52 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 53 min |
| May 28, 7:59 PM CDT | Special Weather Statement | EWX | Medina | 46 min |
| May 28, 8:01 PM CDT | Special Weather Statement | EWX | Edwards | 44 min |
| May 28, 8:15 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 45 min |
| May 28, 8:38 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 52 min |
| May 28, 8:42 PM CDT | Special Weather Statement | EWX | Medina | 48 min |
| May 28, 8:50 PM CDT | Areal Flood Advisory | EWX | Edwards | 2 hr |
| May 28, 8:55 PM CDT | Special Weather Statement | EWX | Kerr, Real | 50 min |
| May 28, 9:20 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 40 min |
| May 28, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 46 min |
| May 28, 9:44 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 46 min |
| May 28, 10:00 PM CDT | Special Weather Statement | EWX | Bandera | 45 min |
| May 28, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Gillespie, Hays, Kendall | 46 min |
| May 28, 10:51 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe | 39 min |
| May 28, 11:13 PM CDT | Special Weather Statement | EWX | Caldwell, Hays, Travis, Williamson | 47 min |
| May 29, 12:08 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee and 2 more | 67 min |
| May 29, 12:33 AM CDT | River Flood Warning | EWX | Val Verde | 14 hr |
| May 29, 1:37 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, DeWitt, Gonzales, Travis, Williamson | 53 min |
| May 29, 1:47 AM CDT | High Wind Warning | EWX | Williamson | 73 min |
| May 29, 3:10 AM CDT | Wind Advisory | EWX | Bastrop, Fayette, Lavaca, Lee | 3 hr |
Nearby
High Wind Warnings in Texas, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.